Brazilian Journal of Probability and Statistics

Generalizations of some probability inequalities and $L^{p}$ convergence of random variables for any monotone measure

Hamzeh Agahi, Adel Mohammadpour, and Radko Mesiar

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper has three specific aims. First, some probability inequalities, including Hölder’s inequality, Lyapunov’s inequality, Minkowski’s inequality, concentration inequalities and Fatou’s lemma for Choquet-like expectation based on a monotone measure are shown, extending previous work of many researchers. Second, we generalize some theorems about the convergence of sequences of random variables on monotone measure spaces for Choquet-like expectation. Third, we extend the concept of uniform integrability for Choquet-like expectation. These results are useful for the solution of various problems in machine learning and made it possible to derive new efficient algorithms in any monotone system. Corresponding results are valid for capacities, the usefulness of which has been demonstrated by the rapidly expanding literature on generalized probability theory.

Article information

Source
Braz. J. Probab. Stat. Volume 29, Number 4 (2015), 878-896.

Dates
Received: July 2012
Accepted: May 2014
First available in Project Euclid: 17 September 2015

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1442513451

Digital Object Identifier
doi:10.1214/14-BJPS251

Mathematical Reviews number (MathSciNet)
MR3397398

Zentralblatt MATH identifier
1328.60051

Keywords
Capacities probability inequalities Choquet-like expectation

Citation

Agahi, Hamzeh; Mohammadpour, Adel; Mesiar, Radko. Generalizations of some probability inequalities and $L^{p}$ convergence of random variables for any monotone measure. Braz. J. Probab. Stat. 29 (2015), no. 4, 878--896. doi:10.1214/14-BJPS251. https://projecteuclid.org/euclid.bjps/1442513451


Export citation

References

  • Agahi, H., Eslami, E., Mohammadpour, A., Vaezpour, S. M. and Yaghoobi, M. A. (2012). On non-additive probabilistic inequalities of Hölder-type. Results Math. 61, 179–194.
  • Bassan, B. and Spizzichino, F. (2005). Relations among univariate aging, bivariate aging and dependence for exchangeable lifetimes. J. Multivariate Anal. 93, 313–339.
  • Boucheron, S., Lugosi, G. and Massart, P. (2003). Concentration inequalities using the entropy method. Ann. Probab. 31, 1583–1614.
  • Choquet, G. (1954). Theory of capacities. Ann. Inst. Fourier (Grenoble) 5, 131–295.
  • Denneberg, D. (1994). Non-additive Measure and Integral. Dordrecht: Kluwer Academic.
  • Durante, F. and Sempi, C. (2005). Semicopulae. Kybernetika (Prague) 41, 315–328.
  • Finner, H. (1992). A generalization of Hölder’s inequality and some probability inequalities. Ann. Probab. 20, 1893–1901.
  • Hoeffding, W. (1963). Probability inequalities for sums of bounded random variables. J. Amer. Statist. Assoc. 58, 13–30.
  • Huber, P. J. and Strassen, V. (1973). Minimax tests and the Neyman–Pearson theorem for capacities. Ann. Statist. 1, 251–263.
  • Huber, P. J. and Strassen, V. (1974). Correction to Minimax tests and Neyman Pearson theorem for capacities. Ann. Statist. 2, 223–224.
  • Maccheroni, F. and Marinacci, M. (2005). A strong law of large numbers for capacities. Ann. Probab. 33, 1171–1178.
  • Maslov, V. P. and Samborskij, S. N. (1992). Idempotent Analysis. Providence: American Mathematical Society.
  • Matkowski, J. (1996). On a characterization of $L^{p}$-norm and a converse of Minkowski’s inequality. Hiroshima Math. J. 26, 277–287.
  • Mesiar, R. (1995). Choquet-like integrals. J. Math. Anal. Appl. 194, 477–488.
  • Mesiar, R., Li, J. and Pap, E. (2010). The Choquet integral as Lebesgue integral and related inequalities. Kybernetika (Prague) 46, 1098–1107.
  • Ouyang, Y. and Mesiar, R. (2009). On the Chebyshev type inequality for seminormed fuzzy integral. Appl. Math. Lett. 22, 1810–1815.
  • Pap, E. (2002). Pseudo-additive measures and their applications. In Handbook of Measure Theory, Vol. II (E. Pap, ed.) 1403–1465. Amsterdam: Elsevier.
  • Pap, E. (2005). Applications of the generated pseudo-analysis to nonlinear partial differential equations. Contemp. Math. 377, 239–259.
  • Pap, E. and Vivona, D. (2000). Non-commutative and non-associative pseudo-analysis and its applications on nonlinear partial differential equations. J. Math. Anal. Appl. 246, 390–408.
  • Shilkret, N. (1971). Maxitive measure and integration. Indag. Math. (N.S.) 8, 109–116.
  • Suárez García, F. and Gil Álvarez, P. (1986). Two families of fuzzy integrals. Fuzzy Sets and Systems 18, 67–81.
  • Sugeno, M. (1974). Theory of fuzzy integrals and its applications. Ph.D. thesis, Tokyo Institute of Technology.
  • Wasserman, L. and Kadane, J. (1990). Bayes’ theorem for Choquet capacities. Ann. Statist. 18, 1328–1339.
  • Zhu, L. and Ouyang, Y. (2011). Hölder inequality for Choquet integral and its applications. Mohu Xitong yu Shuxue 25, 146–151.